Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child has red, sore and itchy bottom at night, no relief with anti-worms, has started potty training recently. Possible causes?

Hi, my 3 year old son started potty training 2 months ago. He got off to a great start, being able and pee in toilet. However, in the last 3 weeks he s bottom started getting very red and sore and itchy especially at night. I treated him for worms but nothing seems to be after clearing up. He also now holds onto he s poo and this is causing him great distress as he s in pain when he needs to go but still refuses to let go . Nothing I can do seems to help him go. Ive used every sort of cream on he s bottom but nothing seems to be clearing it up or relieving the itch.
Asked On : Sun, 13 Jan 2013
Answers:  3 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician 's  Response
Thanks for posting your query at and giving us this opportunity to clarify your doubts.
Well, most of the children have some or the other problem when they are on their toilet training programme. So, first of all, you need not worry. Well, about the rash and the itch, it is very important that you get it treated. Take him to your pediatrician and let him see the rash and he might then advise you a mild potent steroid containing preparation if there is no infection at the potty region. I am sure the rash will completely heal with that ointment.
Your next problem will automatically get solved once this rash problem is solved. Your son will be then more comfortable in doing potty and you can train him to do potty every morning after telling you and he will not try to withhold it as he might be doing it now for the fear of pain.
Hope I have been sucessful in clarifying your doubts and i will be available for any further assistance. Take care and stay healthy.
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query..
Your child is having rashes and itching more during night,i suggest you to get him examined by a pediatrician,pin worms infestation in common cause of itching and irritation during night and it needs deworming course to be repeated after 15 days .if rash is otherwise it will get settle with proper medication containing mild steroid.
He is holding back because of pain and when it will settle he will be comfortable.give him plenty of fluids.fruit,salads,green vegetables,he should not be constipsted

Wishing your child good health.
God bless
Answered: Fri, 18 Jan 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Ravikiran Reddy's  Response
Hello I have gone through your complaints. It's nice to hear that your child has attained toilet training by age 3 years. Here the main cause can be due to ammonitis . When ever your child passes urine or motion you need to attend immediately to change the clothes. Later you should dry the area after cleaning properly. Then apply the cream what your doctor has prescribed.
Thank you
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor